When I first started taking Tramadol a couple of years ago I only took one 50 mg in morning and I was surprised how well it made me feel I noticed the antidepressant effect straight away but now I'm on 4 or 5 a day and I feel dreadful I just want to sleep all the time and can barely look after myself.Ive gone for help and am hopefully going to receive some with reducing dose.i cut down to 2 yesterday and literally couldn't do anything apart from lie on bed falling in and out of sleep.My life is a complete nightmare and Tramadol gave me a glimmer of what it could be like at first but now I'm even worse than before,anyone else have similar with this drug?
Never heard of this bad of a side effect of drowsiness or plain out tiredness. Usually I take 400mg a day. Im also a veteran so I have lots of pain. It did at first make me tired when I started taking the medicine but after a while of a steady dose, I function fine, no weakness or fatigue or sleepiness. Maybe the best thing is when you take it, maybe do something energetic or exercise so you can get it in your system and you will be more alert and awake. Maybe it wont make you as tired. Hope this helps, Im only a Medical Assistant but I do take the medicine so. Hope it helped
Sorry just to add on... I Looked up more on the drug , and Severe Sleepiness is a side effect of overdose. Maybe the dosage is wrong for you. Perhaps the doc should lower your dosage. Just an idea from what I read
I recently started using Tramadol for pain after a surgical procedure. At first I was taking Percocet but I had to go back to work so my doctor prescribed me 50mg Tramadol instead. I can take one every 6 hours. I’ve been taking it for almost a week. I started off taking it bout twice a day but now I’m only taking it once... because when I take it, and if I don’t have to work, it makes me feel like not doing anything but lay in bed..in and out of sleep..Percocet made me feel this way too... the first couple of days on Tramadol I was fine... now I’m back to having no energy or desire to do anything..I’m not sure if I’m sleepy or just depressed... I just don’t feel like doing anything if I don’t have to... I’m considering just stopping it and just dealing with the pain to see if I go back to feeling better but I know I will have to bare the pain...
I know this is an old thread but it comes up my searches so will for others. Tiredness is a sign the dose is to high for you. If you can reduce the dose to a lowest level you can where it still has a positive effect on the pain.
Tramadol is first and foremost a narcotic-like pain killer and a controlled substance with the potential for abuse. Although sometimes prescribed off-label for the relief of depression the most common nervous system side effects are somnolence (drowsiness/sleepiness), apathy, and fatigue.
One should use the lowest possible dose and use it exactly as prescribed to avoid side effects and habituation.
Tramadol I would wake up in the middle of night. Doing crazy things and eating anything I could get my hands on. If you take This, take it at night. I have never sleepwalked, I do not trust this antidepressant. Seroquel works really good and will put you to sleep but the side effect is you gain a lot of weight. I hope this helps you in some way
Hi. I have had Sort of similar problem. I started on low dose. Then on to low dose tramadol sr 50. Now on 200sr mg twice a day. I too had a feel good feeling and was doing well. It works on my Back pain. But it stops me sleeping. So I am so tired all day.
It’s 4am I am still awake. I just cut back to 100 mg twice a day. But was sleeping a lot. And the pain was horrific. I just caved tonight and took the extra.
I don’t feel I can look after myself. And I don’t think my husband understands. The withdrawal wasn’t as bad as I expected. I think you should talk to your doctor. What else have you tried?
I used to take restavit 1/4 tablet for sleep. But with tramadol it makes me sleep all day. A few drops of melatonin does the same.
I am having eye surgery end of November. But I need to speak to pain specialist, about other options. Doctors can help you got off medication. It is to be done slowly.
Rhonda in Melbourne Australia
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.